MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL FORCEPS, FOR BIOPSY

KARL STORZ SE & CO. KG OPTICAL FORCEPS, FOR BIOPSY
Model Number 27072A
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cystoscope with biopsy with cysview and ureteroscopy procedure on (b)(6) 2024, a piece of the instrument broke and fell into the patient's bladder.They spent roughly 10 minutes trying to locate the broken piece, but were unable to locate it.There was no direct patient injury reported, and they were able to complete the procedure.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Correction: updated the udi number in section d4.Additional information: initial reporter filed mdr number 1600580000-2024-8007 from their end.The device is expecting to be returned to our us facility, and will be forwarded to the manufacturing site for investigation once we have received it.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Correction / additional info: customer will not return the item to us for evaluation, thus we cannot ship it to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Additional information: no product was returned for investigation, but some photos of the product were received from the customer.It is visible in one of the photos that there is no rivet in the joint of the jaw part.It is therefore concluded that this is the piece of the instrument that broke and fell into the patients bladder.A likely scenario is that excessive force was applied to the joint (for example, by gripping non-intended material) on which the broken rivet was mounted.This causes excessive force to act on the joint, which can, for example, cause the rivet to shear off or the material in which the rivet was riveted to break.Another possibility is that the material of the bore in which the rivet is inserted has been expanded due to excessive force being applied.This event is filed under internal complaint id (b)(4).

Brand Name
OPTICAL FORCEPS, FOR BIOPSY
Common Device Name
OPTICAL FORCEPS, FOR BIOPSY
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19563593
Report Number9610617-2024-00175
Device Sequence Number12656232
Product Code OCZ
UDI-Device Identifier04048551079157
UDI-Public04048551079157
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27072A
Device Catalogue Number27072A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer10/25/2024
11/11/2024
01/16/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date10/29/2024
12/03/2024
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight91 KG